Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 24, 2011, 2:41 PM MDT for 22 counties in Nebraska. It took effect at Jun 24, 2011, 6:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 2:41 PM MDT (20:41 UTC)
- In effect from
- Jun 24, 2011, 6:00 PM MDT
- Expired
- Jun 25, 2011, 6:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WGUS63 KLBF 242041 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI JUN 24 2011 ...HEAVY RAINFALL RETURNS TO THE FORECAST TONIGHT... .A MID LEVEL DISTURBANCE WILL TRACK ACROSS NEBRASKA TONIGHT. MOISTURE ASSOCIATED WITH THE SYSTEM WILL BE HIGH WITH A COMPLEX OF THUNDERSTORMS EXPECTED TO DEVELOP IN THE WEST AND MOVE EAST OVERNIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE TO AREAS OF THAT ARE ALREADY SATURATED FROM RAINFALL OVER THE PAST COUPLE OF WEEKS. NEZ004>010-022>026-035>037-056>059-069>071-094-250445- /O.NEW.KLBF.FF.A.0004.110625T0000Z-110625T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 341 PM CDT FRI JUN 24 2011 /241 PM MDT FRI JUN 24 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...BROWN...EASTERN CHERRY...HOLT...KEYA PAHA...ROCK...THOMAS AND WESTERN CHERRY. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SATURDAY MORNING * THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TONIGHT. 1 TO 3 INCHES OF RAINFALL WILL PRODUCE FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS. * UNIMPROVED ROADS MAY WASH OUT. THE HEAVY RAIN WILL WORSEN FLOODING ON CREEKS...SMALL STREAMS AND RIVERS THAT ARE AT BANKFULL OR IN FLOOD. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING OR RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MASEK
1 follow-up statement
280 WGUS63 KLBF 251211 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 AM CDT SAT JUN 25 2011 NEZ004>010-022>026-035>037-056>059-069>071-094-251315- /O.EXP.KLBF.FF.A.0004.000000T0000Z-110625T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 711 AM CDT SAT JUN 25 2011 /611 AM MDT SAT JUN 25 2011/ ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA HAS EXPIRED. THERE WERE NO REPORTS OF FLOODING OR EXCESSIVE RAINFALL OVERNIGHT. THERE IS POTENTIAL FOR EXCESSIVE RAINFALL AGAIN THIS EVENING AND OVERNIGHT TONIGHT...BUT THE UNCERTAINTY REGARDING THE LOCATION AND STRENGTH OF A THUNDERSTORM SYSTEM IS HIGH. $$ SPRINGER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 24, 2:08 PM MDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 2:08 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT FRI JUN 24 2011 .SHORT TERM...TONIGHT MID LEVEL SHORT WAVE OVER WYOMING THIS AFTERNOON HAS ALREADY STARTED TO FIRE STORMS ALONG THE FRONT RANGE SURFACE TROUGH. THE WESTERLY FLOW WILL PUSH THE STORMS TO THE EAST INTO TONIGHT. MODELS IN AGREEMENT WITH THE THUNDERSTORMS FORMING A MCS THAT MOVES ACROSS THE CWA. MAJORITY OF THE MODELS FAVOR NORTHERN NEBRASKA...HOWEVER THE NAM DOES TAKE THE SYSTEM MORE INTO SOUTHWESTERN NEBRASKA. STORMS SHOULD BE PROGRESSIVE...HOWEVER RICH MOIST ENVIRONMENT /PRECIP H2O FROM 1.25 TO 1.50 INCHES/ WILL ALLOW STORMS TO BE CAPABLE OF HEAVY RAINFALL. SHORT TERM FLASH FLOOD GUIDANCE FROM JUST OVER AN INCH TO AROUND 1.75 INCHES ACROSS MOST OF THE CWA...LOWEST IN SW NEB AND PORTIONS OF N CENTRAL. THUS WILL HOIST FLASH FLOOD WATCH FOR MOST OF THE AREA TONIGHT. IN ADDITION TO THE FLOOD THREAT...THE STRONGEST STORMS...ESPECIALLY EARLY ON ACROSS THE WEST...WILL HAVE THE POTENTIAL FOR HAIL AND DAMAGING WINDS. ANY STORM ALONG A BOUNDARY COULD HAVE ENOUGH ROTATION TO PRODUCE AN ISOLATED TORNADO. .LONGTERM...SATURDAY THROUGH FRIDAY... THERE IS SOME MODEL DIFFERENCES IN THE NEAR TERM WITH FORECAST TRENDED TOWARD A BLEND OF THE GFS/ECMWF MODELS. THE STORMY PATTERN WILL CONTINUE THROUGH THE WEEKEND WHERE THE THREAT FOR SEVERE THUNDERSTORMS EXIST MAINLY ACROSS THE NORTH AND NORTH CENTRAL SATURDAY AND SUNDAY. HOWEVER THE CHANCE FOR THUNDERSTORMS EXIST THROUGHOUT AS EMBEDDED WAVES MOVE EAST. AN EXTENDED AREA OF LOW PRESSURE WILL EXTEND SOUTHEAST ON THE HIGH PLAINS INTO THE CENTRAL THAT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT. SATURDAY EARLY MORNING CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THE NORTH THEN THE SEVERE THREAT TO SHIFT EAST OF HIGHWAY 83 BY EVENING. PRECIPITABLE WATER RATIOS ARE OVER AN INCH WITH HEAVY RAINFALL POSSIBLE AS WELL. LITTLE CHANGE IS EXPECTED UNTIL LATE SUNDAY INTO MONDAY AS THE MAIN SHORTWAVE TROUGH MOVES EAST. THE MODELS ARE SLOWER PUSHING THE SYSTEM EAST WHERE INCREASINGLY SATURATED GROUNDS WILL RESULT IN MORE RUNOFF AND POTENTIAL FOR FLASH FLOODING AS STORMS DEVELOP AND MOVE ACROSS. TEMPERATURES SATURDAY AND SUNDAY INTO THE MID TO UPPER 80S. MONDAY SLIGHTLY COOLER AS THE FRONTAL SYSTEM MOVES EAST. DAYTIME TEMPERATURES SHOULD REACH INTO THE UPPER 70S NORTH TO MID 80S SOUTHWEST. THE CHANCE FOR SHOWERS AND THUNDERSTORMS DECREASES AS THE SYSTEM MOVES EAST OTHERWISE TURNING DRIER AND WARMER THROUGH FRIDAY. THE UPPER RIDGE BUILDS FROM THE WEST COAST EAST TO THE PLAINS THROUGH WEDNESDAY AND TO THE EAST THURSDAY. TEMPERATURES WILL STEP UPWARDS EACH DAY AND PEAK ON THURSDAY AS SOUTH WINDS STRENGTHEN AND GOOD MIXING PUSHES TEMPERATURES WELL INTO THE 90S THROUGHOUT. .AVIATION... VFR THIS EVENING AS A DISTURBANCE CROSSES THE CENTRAL ROCKIES. AS THIS DISTURBANCE MOVES ONTO THE HIGH PLAINS...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE THUNDERSTORMS WILL CONGEAL INTO A MCS OVERNIGHT. IMPACT AT BOTH TERMINALS IS POSSIBLE...HOWEVER MOST MODELS FAVOR A MORE NORTHERN TRACK...AND IMPACT TO KVTN. HAVE INCLUDED A CB WITH THE KLBF TAF TO ACCOUNT FOR UNCERTAINTY. BE PREPARED FOR UPDATES AS THE THUNDERSTORM COMPLEX DEVELOPS WITH BETTER TIMING. BY TOMORROW MORNING...A SLIGHT CHANCE FOR LOW MVFR CIGS...HOWEVER LOW CONFIDENCE HAS RESULTED IN ONLY SCT015 IN LATEST TAF FORECAST. && .HYDROLOGY... FLOODING CONTINUES ALONG THE ELKHORN IN CENTRAL HOLT COUNTY...WITH THE GAGE AT ATKINSON STILL ABOVE FLOOD STAGE. THE RIVER IS ON ITS WAY DOWN...HOWEVER WILL NEED TO MONITOR THE RAINFALL OVERNIGHT AND POSSIBLE RISES. THE NORTH PLATTE AND PLATTE RIVER FLOOD IS HOLDING STEADY. UPSTREAM OF LAKE MCCONAUGHY WILL SEE A POSSIBLE DROP OVER THE NEXT FEW DAYS...HOWEVER A WET PATTERN MAY DELAY THE LOWERING. DOWNSTREAM OF LAKE MCCONAUGHY NO CHANGE IN THE SHORT TERM...AND RAINFALL WILL BE THE DRIVING FORCE TO CHANGES. HIGH PROBABILITY FOR A MCS MOVING ACROSS THE CWA TONIGHT. LOCATION STILL IN QUESTION...HOWEVER WITH LOW FF GUIDANCE...HAVE ISSUED A FF WATCH AS RICH MOISTURE ENVIRONMENT WILL AIDE IN ANY THUNDERSTORM CAPABLE OF OVER AN INCH OF PRECIPITATION IN A SHORT DURATION. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM CDT / 6 PM MDT/ THIS EVENING THROUGH SATURDAY MORNING FOR NEZ004>010-022>026-035>037-056>059-069>071- 094. && EXTENDED...KECK DAY 1/AVIATION/HYDROLOGY...MASEK
Hazardous weather outlook, Jun 24, 11:42 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1242 PM CDT FRI JUN 24 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-251745- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1242 PM CDT FRI JUN 24 2011 /1142 AM MDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. UNSTABLE AIR AND A SURFACE TROUGH WILL INTERACT TO GENERATE SCATTERED THUNDERSTORMS AS EARLY AS LATE THIS AFTERNOON WITH COVERAGE AND INTENSITY INCREASING THROUGH THE EVENING. WITH VERY UNSTABLE CONDITIONS...THUNDERSTORMS MAY BE ACCOMPANIED BY LARGE HAIL AND STRONG WIND. AN ISOLATED TORNADO ACROSS NORTHWEST NEBRASKA IS ALSO POSSIBLE. IN THE NORTH...THERE IS A RISK THAT THE STORMS MAY ORGANIZE INTO A THUNDERSTORM COMPLEX AND COULD PRODUCE WIDESPREAD HEAVY RAIN ACROSS NORTHWEST AND NORTH CENTRAL NEBRASKA...THOUGH THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE POTENTIAL FOR HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING AND SUNDAY AFTERNOON AND EVENING. THE PERSISTENCE OF A STATIONARY FRONT ACROSS THE CENTRAL PLAINS WILL CONTINUE LIFTING UNSTABLE AIR UP INTO NEBRASKA UNTIL A STRONGER COLD FRONT COMES ACROSS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND EARLY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.